I recently got a rash on my the head on my penis (including around the side and lower potion of the urethra) and was diagnosed by my dermatologist with a yeast infection. I am circumsized. Before the diagnosis I was self treating with otc hydrocodisone, with no affect (that is why I went to the doctor). My wife had yeast infections in the past and none of them ever appeared to have rashes. This time we noticed rashes on the outside of her vagina. As a result, she went to a nurse practitioner and was diagnosed with a yeast infection as well. At the time she was having her period so the practitioner couldn't do a complete examination. The practitioner felt her symptoms were consistent with yeast and gave her a oral dose of an anti fungal (she also was given a cream to apply to the affected area). She also gave her an extra dose for me in case I wanted to take it. I took that oral dose about 7 seven days ago. and in addition, I have been applying 2% ketoconazole, twice daily for the last ten days. My wife's symptoms seems to have gone away, but my rash still persists. I still get a slight burning sensation when I urinate and when it is irritated the rash turns red and raises up. Is it typical for the syptoms (symptoms) to last this long after I have been consistent in my treatment? If the doctors were right in their diagnosis, is there some other type of treament I can try? If it is not yeast, what else might it be? Thanks doc.
My best guess is that this is irritation, not yeast. Women of course get get yeast infections all time, but only rarely do men catch them. That I think is why she got better and you didn't--because you didn't and don't have yeast, but even if you did, you've already had it treated adequately. Chances are all you have is residual redness from whatever you had, and the best thing to do is nothing. Apply nothing special, leave the area alone, and ignore the burning sensation, since it surely doesn't mean anything. Keep in touch with your doctor if symptoms persist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.